e-ISSN 2147-2475
Tracheoesophageal Fistula Associated with Nivolumab [Respir Case Rep]
Respir Case Rep. 2022; 11(3): 119-122 | DOI: 10.5505/respircase.2022.70846

Tracheoesophageal Fistula Associated with Nivolumab

Ayşe Bahadır, Sibel Yurt, Mehmet Akif Özgül, Muhammet Atıf Karagöl, Levent Arafat
Çam ve Sakura City Hospital, İstanbul, Türkiye

Tracheoesophageal fistula (TEF) is a pathological connection between the trachea and the esophagus that can be congenital or can develop in older ages as a result of benign or malignant causes. It develops as a result of mediastinal invasion or after chemoradiotherapy in lung and esophageal cancers, and is associated with high mortality and morbidity. TEF has been reported in the past to be a rare side effect of immune control inhibitor (ICI) drugs used for the treatment of non-small cell lung cancer, and several cases have been reported. A 78-year-old patient who underwent a left pneumonectomy after being diagnosed with NSCLC one year earlier had a history of esophageal stenting and Nivolumab use two months previously to relieve the pressure of a mediastinum mass invading the esophagus that was causing dysphagia in the patient. The patient developed TEF in the first week of hospitalization, which was thought to be a side effect of the ICI drugs. Our case, who was thought to place a stent in the trachea, died after developing massive hemoptysis. We present this case of the development of TEF to literature due to its rarity as a side effect of ICI drugs.

Keywords: Tracheoesophageal fistula, lung cancer, immunotherapy

Nivolumab İlişkili Trakeaözefagial Fistül

Ayşe Bahadır, Sibel Yurt, Mehmet Akif Özgül, Muhammet Atıf Karagöl, Levent Arafat
Çam ve Sakura Şehir Hastanesi, İstanbul

Trakea ve özafagus arasında patolojik bir bağlantı olması trakea-özafagiyal fistül (TÖF) olarak adlandırılır, doğuştan veya bening ya da maling nedenlere bağlı sonradan oluşabilmektedir. TÖF, akciğer ve özefagus kanserlerinde kemoradyoterapi sonrası veya mediastinal invazyon nedeni ile gelişen, yüksek morbidite ve mortaliteye neden olan bir komplikasyondur. Son yıllarda Non-small cell akciğer kanseri (NSCLC) tedavisinde immun kontrol inhibitör (ICI) ilaçların kullanımının artışına bağlı nadir görülen yan etkiler ortaya çıkmakta ve olgu bazında bildirilmektedir. Yetmiş sekiz yaşında bir yıl önce NSCLC tansı ile sol pnömonektomi olan olgumuzda mediastene invaze kitlenin özafagusa basısına bağlı disfaji nedeni ile iki ay önce özafagusa stent uygulama ve nivolumab kullanım öyküsü vardı. Yatışının ilk haftasında hastada TÖF gelişti. Trakeaya stent yerleştirilmesi düşünülen olgumuz, masif hemoptizi gelişmesi nedeni ile eksitus oldu. Ayırıcı tanı sonrası ICI ilaça bağlı yan etki olarak TÖF geliştiği düşünüldü. Nadir bir yan etki olarak görülmesi nedeni ile olgumuzu literatür bilgileri ile sunmak istedik.

Anahtar Kelimeler: Trakeaözefagial fistül, akciğer kanseri, immunoterapi





Ayşe Bahadır, Sibel Yurt, Mehmet Akif Özgül, Muhammet Atıf Karagöl, Levent Arafat. Tracheoesophageal Fistula Associated with Nivolumab. Respir Case Rep. 2022; 11(3): 119-122

Corresponding Author: Ayşe Bahadır, Türkiye
Manuscript Language: English
LookUs & Online Makale